Alert archive / Nevada / Flash Flood Warnings in 2022
Flash Flood Warning 286, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 13, 2022, 2:20 PM PDT for Clark County, Nevada. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2022, 2:20 PM PDT (21:20 UTC)
- Expired
- Sep 13, 2022, 4:37 PM PDT
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Clark County, NV
The radar
The Las Vegas radar (KESX), 115 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 418 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1703 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
371
WGUS55 KVEF 132120
FFWVEF
NVC003-140030-
/O.NEW.KVEF.FF.W.0286.220913T2120Z-220914T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
220 PM PDT Tue Sep 13 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
North Central Clark County in southern Nevada...
* Until 530 PM PDT.
* At 220 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Sr 168 Mile Marker 21 and Coyote Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3683 11509 3683 11477 3669 11474 3660 11490
3664 11507
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JS2 follow-up statements
381
WGUS75 KVEF 132303
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
403 PM PDT Tue Sep 13 2022
NVC003-140030-
/O.CON.KVEF.FF.W.0286.000000T0000Z-220914T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
403 PM PDT Tue Sep 13 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM PDT THIS
AFTERNOON FOR NORTH CENTRAL CLARK COUNTY...
At 403 PM PDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Sr 168 Mile Marker 21 and Coyote Springs.
Additional storms were forming near Highway 93 south of the warning.
Use caution in this area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3683 11509 3683 11477 3669 11474 3660 11490
3664 11507
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JS975
WGUS75 KVEF 132337
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
437 PM PDT Tue Sep 13 2022
NVC003-132347-
/O.CAN.KVEF.FF.W.0286.000000T0000Z-220914T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
437 PM PDT Tue Sep 13 2022
...FLASH FLOOD WARNING IS CANCELLED FOR NORTH CENTRAL CLARK COUNTY...
This warning has been replaced by a new warning.
A Flood Watch remains in effect until 500 AM PDT Wednesday for
portions of northwest Arizona and Nevada.
LAT...LON 3683 11509 3683 11477 3669 11474 3660 11490
3664 11507
$$
JSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 10:10 AM PDT, 4 hours 10 minutes earlier.
Area forecast discussion, Sep 13, 10:10 AM PDT, 4 hours 10 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1010 AM PDT Tue Sep 13 2022 .SYNOPSIS...A large circulation moving across southern Nevada and surrounding areas through mid-week will produce scattered to numerous thunderstorms with additional rounds of heavy rain possible. Southwest flow should finally bring a drying trend late week. Fall-like system expected to usher in cooler temperatures, gusty winds and yes possibly the first snow of the season to the southern Sierra Sunday and Monday. && .UPDATE...Recent satellite imagery shows extensive mid and high clouds over much of our region associated with what is now an open negatively tilted trough with its axis roughly over Nevada and northwest Arizona today. This will limit surface heating somewhat today, but will not entirely inhibit it and convection will increase across our region this afternoon with combination of heating and the upward forcing associated with the trough. The latest HREF and HRRR continue to indicate storms will focus over central Nye/Lincoln, northeast Clark, and northern Mohave counties late this evening and overnight where a Flash Flood Watch remains in effect until 5 AM MST Wednesday. Will consider the need to extend the FF watch primarily for northern Mohave County through Wednesday afternoon after looking at more incoming guidance. No immediate changes needed to the forecast trends detailed in the previous discussion. -Adair && .PREV DISCUSSION...225 AM PDT .SHORT TERM...through Thursday night. Broad upper trough and incoming jet will continue to provide the dynamics for another active day. Available moisture still very high for this time of September with ECMWF Ensemble guidance continuing to show precipitable water values 150-250% of normal. Digging deeper into the HREF and latest HRRR, both still support highest risk for heavy rain and flash flooding across south central Nevada, especially Lincoln County as well as northeast Clark and northern Mohave Counties. 18 hour HRRR total QPF through 5 pm this afternoon produces an area of 1.5"-2.0" of rain on the Virgin Mountains southeast of Mesquite eastward along the Arizona/Utah border into Colorado City, also across the panhandle of Lincoln County. Short Creek which runs through Colorado City bears watching today. Signal for heavy rain not as great further southwest into the Las Vegas Valley as last night but will keep the valley in the flood watch. Threat for heavy rain will primarily stay focused across Esmeralda, central Nye and Lincoln Counties tonight. Will maintain our flood watch through 5 am Wednesday. First signs of drier air pushing in from the west arrives Wednesday into Thursday. It will take a few day for moisture to be fully scoured out of the region so count on for additional days of showers and thunderstorms. HREF signals potentially another day of heavy rain for parts of Lincoln County Wednesday. Not ready to extend the flood watch another day but does bear watching. .LONG TERM...Friday through Monday. More pronounced trough progged to dig into the PacNW Saturday and swing through the Great Basin Sunday and Monday. This 'Fall-like' trough will usher in cooler temperatures on Sunday and Monday along with stronger south-southwest winds. System is cold enough that light snow is forecast for the high Sierra. Anyone planning on hiking or camping in the high Sierra Sunday into early next week should go prepared for keep up on the latest forecast. && .AVIATION...For Harry Reid...Thunderstorms are expected to pop over the mountains again today, with the greatest coverage in the Mormon Mesa, Beatty, and Peach Springs corridors. The best chance for storms to affect the terminal will be in the afternoon and early evening hours. After sunset, thunderstorm chances will diminish, but shower chances could persist all night. Fewer thunderstorms are expected on Wednesday. For the rest of southern Nevada, northwest Arizona and southeast California...Thunderstorms will develop again today, most numerous from KBIH to Lincoln County to northern Mohave County, and least numerous along and south of Interstate 40. The main threats will be erratic gusty winds, heavy rain, and low ceilings with terrain obscuration. Thunderstorm chances will diminish after sunset, but showers could persist all night. Fewer thunderstorms are expected on Wednesday, with the best chances across the higher terrain of the southern Great Basin, Clark County, and northern Mohave County. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Pierce AVIATION...Morgan For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Sep 13, 10:34 AM PDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1034 AM PDT TUE SEP 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM FLASH FLOOD 5 S GOLDEN VALLEY 35.16N 114.21W
09/12/2022 MOHAVE AZ COUNTY OFFICIAL
SHINARUMP DRIVE WAS CLOSED FROM AZTEC ROAD
TO COLORADO ROAD DUE TO FLOODING. THIS
CLOSURE WENT INTO EFFECT AROUND 1545 MST AND
ENDED AT 2156 MST. START TIME ESTIMATED
USING RADAR.
0345 AM FLASH FLOOD GOLDEN VALLEY 35.22N 114.22W
09/12/2022 MOHAVE AZ COUNTY OFFICIAL
MCNEAL ROAD IS CLOSED FROM CHINO DRIVE TO
HIGHWAY 68 DUE TO FLOODING. TIME ESTIMATED
USING RADAR.
0600 AM FLASH FLOOD 10 SSE WIKIEUP 34.57N 113.58W
09/12/2022 MOHAVE AZ COUNTY OFFICIAL
SIGNAL ROAD IS CLOSED FROM HIGHWAY 93 TO
ALAMO ROAD DUE TO FLOODING. TIME ESTIMATED
USING RADAR.
0600 AM FLASH FLOOD 16 SSE WIKIEUP 34.48N 113.54W
09/12/2022 MOHAVE AZ COUNTY OFFICIAL
17 MILE ROAD IS CLOSED FROM HIGHWAY 93 TO
SIGNAL ROAD DUE TO FLOODING. TIME ESTIMATED
USING RADAR.
0230 PM FLASH FLOOD 2 ESE NEW KINGMAN-BUTLE 35.25N 113.99W
09/12/2022 MOHAVE AZ COUNTY OFFICIAL
CASTLE ROCK ROAD WAS CLOSED FROM SWAN DRIVE
TO NORTHERN AVE DUE TO FLOODING. THE CLOSURE
BEGAN AT APPROXIMATELY 1430 MST AND
CONTINUED UNTIL 2011 MST. START TIME
ESTIMATED USING RADAR.
0345 PM FLASH FLOOD 5 SSW GOLDEN VALLEY 35.16N 114.24W
09/12/2022 MOHAVE AZ COUNTY OFFICIAL
SHINARUMP DRIVE WAS CLOSED FROM COLORADO
ROAD TO GARNET ROAD DUE TO FLOODING. THIS
CLOSURE WENT INTO EFFECT AT 1545 MST AND
ENDED AT 2145 MST. START TIME ESTIMATED
USING RADAR.
0345 PM FLASH FLOOD 2 S GOLDEN VALLEY 35.20N 114.23W
09/12/2022 MOHAVE AZ COUNTY OFFICIAL
REDWALL ROAD IS CLOSED FROM AZTEC ROAD TO
VERDE ROAD DUE TO FLOODING. TIME ESTIMATED
USING RADAR.
0345 PM FLASH FLOOD 3 N GOLDEN VALLEY 35.27N 114.23W
09/12/2022 MOHAVE AZ COUNTY OFFICIAL
LEGEND RANCH ROAD WAS CLOSED FROM HIGHWAY 93
TO BURRO DRIVE DUE TO FLOODING. THIS CLOSURE
BEGAN AROUND 1545 MST AND CONTINUED UNTIL
2305 MST. START TIME ESTIMATED USING RADAR.
0345 PM FLASH FLOOD 2 SW GOLDEN VALLEY 35.20N 114.25W
09/12/2022 MOHAVE AZ COUNTY OFFICIAL
REDWALL ROAD WAS CLOSED FROM COLORADO ROAD
TO TEDDY ROOSEVELT ROAD DUE TO FLOODING.
THIS CLOSURE BEGAN AROUND 1545 MST AND
CONTINUED UNTIL 2227 MST. START TIME
ESTIMATED USING RADAR.
0345 PM FLASH FLOOD 1 WSW GOLDEN VALLEY 35.21N 114.25W
09/12/2022 MOHAVE AZ COUNTY OFFICIAL
SHIPP DRIVE WAS CLOSED FROM COLORADO ROAD TO
TEDDY ROOSEVELT ROAD DUE TO FLOODING. THE
CLOSURE BEGAN AROUND 1545 MST AND CONTINUED
UNTIL 2248 MST. START TIME ESTIMATED BY
RADAR.
0345 PM FLASH FLOOD 1 ENE GOLDEN VALLEY 35.23N 114.20W
09/12/2022 MOHAVE AZ COUNTY OFFICIAL
CHINO DRIVE WAS CLOSED FROM AZTEC ROAD TO
VERDE ROAD DUE TO FLOODING. THE CLOSURE
BEGAN AT 1545 MST AND CONTINUED UNTIL 2116
MST. START TIME ESTIMATED USING RADAR.
0345 PM FLASH FLOOD 10 ENE OATMAN 35.07N 114.22W
09/12/2022 MOHAVE AZ COUNTY OFFICIAL
OATMAN HIGHWAY IS CLOSED FROM MILE MARKER 40
TO EAST SILVER CREEK ROAD DUE TO FLOODING.
TIME ESTIMATED USING RADAR.
0600 AM FLASH FLOOD 4 S WIKIEUP 34.64N 113.60W
09/13/2022 MOHAVE AZ COUNTY OFFICIAL
BANEGAS CROSSING IS CLOSED FROM HIGHWAY 93
TO BANEGAS RANCH ROAD DUE TO FLOODING. TIME
ESTIMATED USING RADAR.
0615 AM FLASH FLOOD 10 N WIKIEUP 34.85N 113.63W
09/13/2022 MOHAVE AZ COUNTY OFFICIAL
HUFFIRTER ROAD IS CLOSED FROM HIGHWAY 93 TO
BACK ROAD DUE TO FLOODING. TIME ESTIMATED BY
RADAR.
0650 AM FLASH FLOOD 13 N WIKIEUP 34.90N 113.62W
09/13/2022 MOHAVE AZ COUNTY OFFICIAL
BOGELS RANCH ROAD IS CLOSED FROM BACK CREEK
ROAD TO UPPER TROUT CREEK ROAD DUE TO
FLOODING. TIME ESTIMATED USING RADAR.
0650 AM FLASH FLOOD 13 N WIKIEUP 34.90N 113.62W
09/13/2022 MOHAVE AZ COUNTY OFFICIAL
PUMP STATION ROAD IS CLOSED FROM HIGHWAY 93
TO BACK ROAD DUE TO FLOODING. TIME ESTIMATED
BY RADAR.
&&
MSLocal storm report, Sep 13, 11:57 AM PDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1157 AM PDT TUE SEP 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD 3 S NEW KINGMAN-BUTLER 35.22N 114.01W
09/12/2022 MOHAVE AZ EMERGENCY MNGR
EMERGENCY MANAGER REPORTS FLOODING AND SWIFT
WATER RESCUES IN KINGMAN. 8 SWIFT WATER
RESCUES OCCURED AND 5-10 HOUSES HAD FLOODING
INSIDE THE HOMES.
&&
MSLocal storm report, Sep 13, 1:53 PM PDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
153 PM PDT TUE SEP 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM FLASH FLOOD OLANCHA 36.29N 118.01W
09/13/2022 INYO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTS ROADWAY
FLOODING WITH WATER FLOWING OVER BOTH THE
NORTH AND SOUTHBOUND LANES OF HWY 395.
&&
MSLocal storm report, Sep 13, 2:14 PM PDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
214 PM PDT TUE SEP 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM FLASH FLOOD 5 SSE KEELER 36.43N 117.82W
09/13/2022 INYO CA DEPT OF HIGHWAYS
CALTRANS HAS CLOSED STATE ROUTE 190 AT THE
STATE ROUTE 136 JUNCTION DUE TO WATER
FLOWING OVER THE ROAD.
&&
MSThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 7:31 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Sep 13, 3:18 AM PDT | Areal Flood Advisory | VEF | Clark, Lincoln | 3 hr |
| Sep 13, 12:17 PM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Sep 13, 1:26 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Sep 13, 4:05 PM PDT | Flash Flood Warning | VEF | Esmeralda | 3 hr |
| Sep 13, 4:31 PM PDT | Flash Flood Warning | VEF | Nye | 3 hr |
| Sep 13, 4:35 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Sep 13, 4:43 PM PDT | Flash Flood Warning | VEF | Lincoln | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.